Large deviations of currents in diffusions with reflective boundaries

E Mallmin*, J du Buisson, H Touchette

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

We study the large deviations of current-type observables defined for Markov diffusion processes evolving in smooth bounded regions of ${\mathbb{R}}^{d}$ with reflections at the boundaries. We derive for these the correct boundary conditions that must be imposed on the spectral problem associated with the scaled cumulant generating function, which gives, by Legendre transform, the rate function characterizing the likelihood of current fluctuations. Two methods for obtaining the boundary conditions are presented, based on the diffusive limit of random walks and on the Feynman–Kac equation underlying the evolution of generating functions. Our results generalize recent works on density-type observables, and are illustrated for an N-particle single-file diffusion on a ring, which can be mapped to a reflected N-dimensional diffusion.
Original languageEnglish
Article number295001
Pages (from-to)1-23
Number of pages23
JournalJournal of Physics A: Mathematical and Theoretical
Volume54
Issue number29
DOIs
Publication statusPublished - 16 Jun 2021

Keywords

  • cond-mat.stat-mech
  • math.PR

Fingerprint

Dive into the research topics of 'Large deviations of currents in diffusions with reflective boundaries'. Together they form a unique fingerprint.
  • DTA Funding

    Mallmin, E.

    1/09/1730/09/21

    Project: Other

Cite this